Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 1, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Aug 1, 2019, 8:41 AM EDT for Monroe County, Florida. It took effect at Aug 1, 2019, 9:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2019, 8:41 AM EDT (12:41 UTC)
- In effect from
- Aug 1, 2019, 9:00 AM EDT
- Expired
- Aug 1, 2019, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705 WHUS42 KKEY 011241 CFWKEY Coastal Hazard Message National Weather Service Key West FL 841 AM EDT Thu Aug 1 2019 FLZ078-011800- /O.NEW.KKEY.CF.S.0001.190801T1300Z-190801T1800Z/ Monroe Lower Keys- 841 AM EDT Thu Aug 1 2019 ...MINOR COASTAL FLOODING EXPECTED ACROSS LOW-LYING AREAS THIS MORNING AND AFTERNOON... * COASTAL FLOODING...Water levels are expected to run about three quarters to one foot above the predicted tides this morning and afternoon. Minor saltwater flooding of low-lying areas and streets is expected to occur during this period. * TIMING...Water levels will peak near the time of high tide late this morning, although timing will vary based on location. * IMPACTS...Saltwater flooding of low-elevation streets, yards, docks, and seawalls is likely. Some storm drains will back up and overflow as well. Motorists should remember, persistent puddles during the times of high tide is most likely saltwater. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 1, 4:37 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 4:37 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 437 AM EDT Thu Aug 1 2019 .DISCUSSION... .CURRENTLY... Along the island chain, skies are mostly cloudy with east winds near 15 mph with several periods of wind gusts near 25 mph. As a result, temperatures are ranging between the upper 70s to lower 80s. Meanwhile, local radars are detecting numerous showers, isolated thunderstorms along with several outflow boundaries in our region. On our marine district, winds are east near 15 knots with gusts of 25 to 30 knots due to the cells and boundaries. && .SHORT TERM...(Today through Saturday night) A nearly stationary mid and upper level low over the east central Gulf of Mexico, while a tropical wave over the central Bahamas moves slowly west northwestward and across our region this afternoon through Friday, before exiting into the Southeast Gulf of Mexico Friday night. This low pressure systems will be lift northeastward into the northern half of the Sunshine State early this weekend. Given an abundance of moisture, low level confluence, mid level ascent and upper level divergence will prompt well above normal likely pops today through at least Friday with at least high chance pops thereafter. In addition, locally heavy rainfall,a few strong storms containing wind gusts of 40 mph or higher can be expected. && .LONG TERM...(Sunday through Wednesday) In wake of low pressure lifting northeastward and offshore of the northeast Florida coast, a high pressure cells will build across South Florida and our region through the period. Given strengthening large scale descent and typical moisture, low chance pops will return beginning Monday. High temperatures will climb into the lower 90s, with overnight lows in the lower 80s outside of heavy downpours. && .MARINE... Moderate to occasional east winds early this morning, will become gentle to moderate this afternoon before moderate east winds prevail tonight and early Friday. Thereafter, gentle to occasional moderate winds will end this week, before light to gentle winds predominate this weekend. But as usual, mariners should be alert for statements or warnings issued by your National Weather Service right here in Key West. && .AVIATION... Occasional MVFR ceilings and MVFR to IFR visibilities are anticipated at both island terminals through the morning hours in association with numerous showers and scattered thunderstorms moving through the area. Thereafter a vicinity shower or thunderstorm are possible, but mainly VFR conditions are expected to prevail. Outside of convection and outflow boundaries, winds will be easterly at 8-12 knots. && .CLIMATE... n 1971, the daily record low temperature of 71 degrees was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 78 88 78 / 60 60 60 50 Marathon 88 78 88 78 / 60 60 60 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....WLC Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 1, 5:00 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 500 AM EDT Thu Aug 1 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-020900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 500 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms, a few of which may be strong are possible along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds near 40 mph or higher in some cells. In addition, locally heavy rainfall is likely along the Florida Keys. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY For Friday and Friday night, Isolated to scattered thunderstorms, a few of which may be strong, are anticipated along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds near 40 mph or higher in some cells. In addition, locally heavy rainfall is likely along the Florida Keys during this period. Beginning Saturday, isolated thunderstorms are anticipated along the island chain and the surrounding coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 31, 9:07 PM EDT | Special Marine Warning | KEY | 32 min | |
| Jul 31, 9:50 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 31, 10:05 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 31, 11:48 PM EDT | Special Marine Warning | KEY | 42 min | |
| Aug 1, 1:43 AM EDT | Special Marine Warning | KEY | 47 min | |
| Aug 1, 2:30 AM EDT | Special Marine Warning | KEY | 30 min | |
| Aug 1, 4:34 AM EDT | Special Marine Warning | KEY | 26 min |
Nearby
Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.